Texas, 2006

Strong Wind in Texas, June 15, 2006

June 15, 2006 · NWS FWD · 1 event in 1 county or zone

1 strong wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jun 15, 5:15 PM CST, 6 hours earlier.

Area forecast discussion, Jun 15, 5:15 PM CST, 6 hours before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
615 PM CDT THU JUN 15 2006

.AVIATION...
WATER VAPOR AND GOES PW SOUNDER LOOPS ARE SHOWING POTENT TUTT LOW
OVER SOUTH TEXAS PULLING DEEP TROPICAL MOISTURE INTO THE WESTERN
GULF ASSOCIATED WITH REMNANT TROPICAL WAVE AXIS THAT TS ALBERTO
DEVELOPED ALONG EARLIER THIS WEEK.  PWS ARE ESTIMATED TO BE WELL
OVER 2 INCHES AND SURFACE DEWPOINTS ARE BEGINNING TO RESPOND ALONG
THE TEXAS COAST WITH READINGS REACHING THE MID TO UPPER 70S.
STRENGTHENING SOUTHERLY LOW LEVEL FLOW TONIGHT IN RESPONSE TO HEIGHT
FALLS TO THE NW WILL HELP ADVECT THIS MOISTURE NORTHWARD AND
ALTHOUGH WE ARE GETTING TOWARDS THE END OF NOCTURNAL STRATUS SEASON
IT DOES APPEAR THAT THERE WILL BE A ROUND OF MVFR CIGS LATE TONIGHT
AND FRI MORNING.  INHERITED TAFS APPEAR REASONABLE AND JUST MINOR
ADJUSTMENTS WERE MADE TO EXPAND MVFR CIGS INTO AFW/FTW AS WELL.
SOUTH WINDS WILL REMAIN NEAR 12 KT OVERNIGHT AND WILL INCREASE TO
NEAR 19KT FRIDAY AS MIXING ENSUES.  MVFR CIGS SHOULD LIFT TO VFR BY
NOON WITH SCATTERING POSSIBLE IN THE AFTERNOON.  TR.92

&&

.DISCUSSION...
A WARM AFTERNOON IS IN PROGRESS ACROSS NORTH TEXAS...WITH AN
EXTENSIVE DECK OF CUMULUS NOTED...INDICATIVE OF GRADUAL BOUNDARY
LAYER MOISTENING.  EXPECT LOW-LEVEL MOISTURE ADVECTION TO
INCREASE RAPIDLY OVERNIGHT...AS THE LOW-LEVEL JET INTENSIFIES IN
RESPONSE TO BROAD AXIS OF HEIGHT FALLS APPROACHING FROM THE ROCKY
MOUNTAINS.  THE NORTHWARD SURGE OF DEEP TROPICAL MOISTURE WILL
RESULT IN A GOOD COVERAGE OF STRATUS ACROSS SOUTHEAST HALF OF THE
AREA...WITH WARMER MINIMUM TEMPERATURES ANTICIPATED FOR ALL
LOCATIONS.  MODELS ARE IN GOOD AGREEMENT ON WEAKENING THE SOUTH
TEXAS MID-LEVEL TROUGH AND EJECTING IT TO THE NORTHEAST ON FRIDAY...
AS A SUBTROPICAL RIDGE BUILDS EASTWARD ACROSS NORTHERN MEXICO.  THE
COMBINATION OF WEAK LARGE SCALE ASCENT AND WARM/MOIST ADVECTION IN
THE LOW-LEVELS WILL RESULT IN DEVELOPMENT OF SCATTERED CONVECTION
ACROSS MAINLY THE SOUTHEASTERN COUNTIES FROM LATE FRIDAY MORNING
INTO FRIDAY AFTERNOON.  MEANWHILE...CYCLOGENESIS WILL OCCUR ACROSS
THE LEE OF THE SOUTHERN ROCKIES...AS SOUTHERN PORTION OF THE
LONGWAVE TROUGH BECOMES DETACHED FROM THE STRONGER BELT OF
WESTERLIES...AND A WIND ADVISORY WILL BE NEEDED FOR THE ENTIRE AREA
ON FRIDAY.  ALONG WITH THE INCREASED WIND SPEEDS WILL COME AN
ENHANCED THREAT FOR WILDFIRES...AND WILL HIGHLIGHT THIS WITH A RED
FLAG WARNING.

THE PREVIOUSLY MENTIONED MID-LEVEL TROUGH WILL SLOWLY APPROACH NORTH
TEXAS ON FRIDAY NIGHT/SATURDAY MORNING...WITH THUNDERSTORMS EXPECTED
TO DEVELOP ALONG THE ACCOMPANYING SURFACE COLD FRONT AS IT DRIFTS
SOUTHEASTWARD ACROSS WESTERN OKLAHOMA AND THE TEXAS PANHANDLE.  SOME
OF THIS ACTIVITY MAY PERSIST LONG ENOUGH TO MAKE IT INTO THE
NORTHWEST COUNTIES ON BY EARLY SATURDAY MORNING...WITH RESIDUAL...
ISOLATED SHOWERS AND THUNDERSTORMS EXPECTED ACROSS THE NORTHERN HALF
OF THE AREA THROUGHOUT SATURDAY AFTERNOON.  A MORE SIGNIFICANT
CONVECTIVE EVENT WILL LIKELY UNFOLD BY LATE SATURDAY AFTERNOON INTO
EARLY SATURDAY EVENING...AS STRENGTHENING LOW-LEVEL JET INTERCEPTS
THE WEAK COLD FRONT ACROSS WEST-CENTRAL TEXAS...OR PERHAPS OUTFLOW
FROM CONVECTION EARLIER IN THE DAY.  THERE IS A STRONG SIGNAL IN THE
LATEST NAM/GFS GUIDANCE FOR MCS DEVELOPMENT ACROSS THE WESTERN
PORTION OF THE AREA ON SATURDAY EVENING...WITH SOUTHERLY ORIENTATION
OF LOW-LEVEL JET AND CORFIDI VECTORS SUGGESTING A SOUTHEASTWARD
PROPAGATION ACROSS THE SOUTHERN COUNTIES DURING THE PREDAWN HOURS ON
SUNDAY.  INSTABILITY AND DEEP LAYER SHEAR ON THE ORDER OF 30-40
KNOTS WILL FOSTER ORGANIZED CONVECTION...BUT WILL NEED TO EVALUATE
SEVERE WEATHER THREAT FURTHER WITH ADDITIONAL MODEL RUNS.  REMNANTS
OF THIS CONVECTION WILL LINGER ACROSS THE SOUTHEASTERN HALF OF THE
FORECAST AREA ON SUNDAY.  AS FOR TEMPERATURES THROUGH THIS PERIOD...
EXPECT CLOUD COVER TO HOLD AFTERNOON MAXES IN THE UPPER 80S/LOWER
90S...WITH OVERNIGHT MINS GENERALLY IN THE UPPER 60S/LOWER 70S.

MEDIUM RANGE GUIDANCE FROM THE GFSLR/ECMWF IS IN GOOD AGREEMENT ON
FORECASTING A GRADUAL EASTWARD MOTION OF THE MID-LEVEL TROUGH
THROUGH TUESDAY MORNING...AS ONE UPPER RIDGE INTENSIFIES OVER THE
SOUTHERN ROCKIES...WHILE ANOTHER UPPER RIDGE WEAKENS OVER THE
SOUTHEASTERN U.S.  GIVEN UNCERTAINTY IN THIS EVOLUTION...WILL
MAINTAIN LOW CHANCES FOR DIURNAL...PULSE CONVECTION ACROSS THE
SOUTHEASTERN HALF OF THE FORECAST AREA.  ALTHOUGH THERE IS LOW
CONFIDENCE IN THIS SOLUTION...IT APPEARS THAT THE SOUTHERN ROCKIES
UPPER RIDGE WILL ATTEMPT TO BUILD AROUND THIS SHEARING TROUGH BY
MID-WEEK...ALLOWING IT TO RETROGRADE ACROSS THE SOUTHERN HALF OF
TEXAS.  WILL ALSO MAINTAIN LOW CHANCE POPS FOR THE SOUTHERN COUNTIES
ON WEDNESDAY AS RETROGRESSION OCCURS...WITH A GRADUAL WARMING TREND
EXPECTED THROUGH THURSDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  75  91  76  89 /   0   0   0  20
WACO, TX              76  91  77  91 /   0  20   0  20
PARIS, TX             68  89  70  87 /   0  10  10  20
DENTON, TX            70  92  71  89 /   0   0  10  30
MCKINNEY, TX          70  91  71  89 /   0   0   0  20
DALLAS, TX            77  91  78  89 /   0   0   0  20
TERRELL, TX           72  90  74  89 /   0  20   0  20
CORSICANA, TX         76  90  77  91 /   0  20   0  20
TEMPLE, TX            76  91  77  93 /   0  20   0  20

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FOR ALL OF NORTH TEXAS...9 AM - 7 PM CDT FRIDAY.

&&

65/DD
Hazardous weather outlook, Jun 15, 3:37 AM CST, 19 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
437 AM CDT THU JUN 15 2006

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-160945-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-
NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-
LIMESTONE-LEON-MILAM-ROBERTSON-
437 AM CDT THU JUN 15 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE OF THUNDERSTORMS OVER NORTH TEXAS FRIDAY THROUGH
TUESDAY. AN UPPER LEVEL LOW WILL APPROACH THE REGION FRIDAY...THEN
REMAIN OVER THE AREA THROUGH THE WEEKEND BEFORE SLOWLY MOVING AWAY
EARLY NEXT WEEK. WHILE THE THREAT OF SEVERE WEATHER IS MINIMAL
DURING THE PERIOD...THERE IS THE POSSIBILITY OF HEAVY RAIN OVER THE
WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 strong wind. Local standard time, as filed.

Strong Wind, Comanche

When
June 15, 11:15 PM CST
Where
Comanche forecast zone
Measured
35 kt (40 mph) estimated sustained
Property damage
$1,000
Reported by
LAW ENFORCEMENT
Coordinates
31.948, -98.558 (the zone’s center; the record gives no point)

A deepening low pressure system in the lee of the Rockies resulted in gusty south winds. The winds blew a tree onto a power line in De Leon.

What these are

Strong Wind
Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5514866.